MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT® HEMODIALYSIS CATHETER; HEMODIALYSIS CATHERTER

BARD ACCESS SYSTEMS HEMOSPLIT® HEMODIALYSIS CATHETER; HEMODIALYSIS CATHERTER
Model Number 5397190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review - manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the mfg.Process.Investigation summary - based on the sample evaluation: one 14.5 fr d/l glidepath 19 cm str hemodialysis catheter with surecuff kit was returned for evaluation.Visual and microscopic evaluations were performed.The investigation is confirmed for damaged/defective tunneler, as a break was noted on connecter of tunneler.The exact root cause for the damaged tunneler could not be determined.However, it is likely that supplier issues may have contributed to reported event.Labeling review - as this complaint has been found to be manufacturing/supplier related, a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) is not applicable.Product labeling would not have prevented this issue.Expiry date (03/2020).
 
Event or Problem Description
It was reported that prior to the tunneled dialysis catheter procedure, a broken tunneler was allegedly noticed when it was taken out of package.There was no patient contact.

Brand Name
HEMOSPLIT® HEMODIALYSIS CATHETER
Common Device Name
HEMODIALYSIS CATHERTER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8647997
Report Number3006260740-2019-01486
Device Sequence Number16642443
Product Code MSD
UDI-Device Identifier00801741012297
UDI-Public(01)00801741012297
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5397190
Device Catalogue Number5397190
Device Lot NumberREDN0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2019
Initial Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1